71602members
375688posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Menopause symptoms

5 REPLIES 5
Dorsetgirl
Member

Re: Menopause symptoms

Hi Double Trouble, I was on Zoladex and Tamoxifen too. Am now on Exemestane as had some serious lung problems and Tamoxifen was one off the suspects. I am 46. Zoladex shuts down the ovaries and it is normal to have a bleed during the first month of treatment, then your periods should stop altogethER for the duration of the Zoladex. I have now had 17 of the blooming things and am due to have an Opherectomy this year so I can stop having Zoladex, not a moment too soon. Apart from the hot flushes I have joint pains and generally feel like a 90 year old. Exemestane and Zoladex combi is ok but the joints are even worse and will be discussing this with my Onc when I see him in March. I also had an all over rash when on Tamoxifen which is mentioned quite a lot on this forum, which is why I was eventually taken off Tamoxifen. I'm no expert but can I just suggest you check whether its ok to take Evening Primrose Oil, I know some of the natural supplements are a no no with hormone treatment. I am taking a lorry load of supplements, mainly for bone health and to boost my immune system which has suffered greatly. Don't know if any of this helps?

Double_trouble
Member

Re: Menopause symptoms

Thanks for your replies.
RevCat
Member

Re: Menopause symptoms

Hi Double Trouble, I can't directly answer your question, as chemo effectively knocked out my ovaries so I am 'just' on Tamoxifen without the Xoladex to send them off to sleep. However, for several months after I started taking Tamoxifen I experienced what I can only describe as mild menstrual cramping roughly every fourth week, albeit with no bleeding. Whether this was my ovaries having a 'last hurrah' or the fact that I still have some underlying hormonal variation, I don't know. What I do know is that it takes a few months for things to settle down and quite a lot of pre-menopausal or peri-menopausal women seem to have some similar effects.

If it were me, I'd give my BCN a ring and explain to her what is happening and see what she has to say, or failing that speak to my GP, who should also be able to reassure you. It is hard not to fear the worst, especially in the early days, but most likely there is a simple explanation and you will soon feel better and reassured.
poemsgalore
Member

Re: Menopause symptoms

As my cancer was both es+ and pr+, I will eventually be put on hormone treatment. As I have already gone through the menopause, I think they will use Arimidex (that is the booklet I've been given). I had no menopausal problems at all when I went through it, so I'm concerned as to whether I will get some symptoms on Arimidex. By the time I will be put on it, I will be 62. I'm assuming chemo and rads will come first. Can anyone answer this question?

Thanks in advance. pg.
Lucy_BCC
Member

Re: Menopause symptoms

Hi Double Trouble

Please feel free to call our helpline team to talk through your concerns on 0808 800 6000, lines are open 9-5 weekdays and 10-2 Saturdays

The following link will take you to the BCC publication 'Menopausal symptoms and breast cancer' which you may find useful:

http://www2.breastcancercare.org.uk/publications/treatment-side-effects/menopausal-symptoms-breast-cancer-bcc18

Take care

Lucy

Double_trouble
Member

Menopause symptoms

Please can I have some advice menopause g some symptoms I have been experiencing.

i have been on tamoxifen and zoladex for about three months, and had one normal period a month after commencing this treatment. I've had none since. The main side effects I've had unticounts ahot flushers flushes, but these have been greatly reduced by taking evening primrose oil.

however, in the last couple of weeks, I've had bloateness/aching feeling/slight twinges in my lower tummy are or top of pelvic region. They are not painful, more uncomfortable.

Is this a sign of of my ovaries shutting down? The menopause? Ovarian cancer? ....?

any advice would be appreciated. Thanks.